Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Feb 21, 2017, 8:03 AM CST for Wood County, Wisconsin. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2017, 8:03 AM CST (14:03 UTC)
- Expired
- Feb 22, 2017, 9:44 AM CST
- In force
- 26 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 112 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Pittsville (PITW3).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
536
WGUS43 KGRB 211403
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
803 AM CST TUE FEB 21 2017
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...
Yellow River at Pittsville affecting Wood County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC141-220503-
/O.NEW.KGRB.FL.W.0004.170221T1403Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170221T1300Z.000000T0000Z.UU/
803 AM CST TUE FEB 21 2017
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Yellow River at Pittsville.
* At 7:00 AM Tuesday the stage was 14.6 feet.
* Flood stage is 13.0 feet.
* At 14.0 feet...Bower street near the park in Pittsville is
underwater. Widespread lowland and agricultural flooding is
occurring.
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$5 follow-up statements
056
WGUS83 KGRB 211705
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1105 AM CST TUE FEB 21 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Yellow River at Babcock affecting Wood County
Yellow River at Pittsville affecting Wood County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC141-220805-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170221T1300Z.000000T0000Z.UU/
1105 AM CST TUE FEB 21 2017
The Flood Warning continues for
The Yellow River at Pittsville.
* At 7:00 AM Tuesday the stage was 14.6 feet.
* Flood stage is 13.0 feet.
* At 14.0 feet...Bower street near the park in Pittsville is
underwater. Widespread lowland and agricultural flooding is
occurring.
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$
WIC141-220805-
/O.EXT.KGRB.FL.W.0001.170221T2042Z-170223T1421Z/
/BBCW3.1.RS.170221T2042Z.170222T0600Z.170222T2021Z.NO/
1105 AM CST TUE FEB 21 2017
The Flood Warning continues for
The Yellow River at Babcock.
* At 9:30 AM Tuesday the stage was 10.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 15.0 feet by after midnight. The river will
fall below flood stage by early Wednesday afternoon.
* At 15.6 feet...Floodwaters are near a couple of homes in the
Babcock area near Highway 173.
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$236
WGUS83 KGRB 220026
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
626 PM CST TUE FEB 21 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Big Eau Pleine River near Stratford AFFECTING Marathon County
...The Flood Warning continues for the following rivers in
Wisconsin..
Big Rib River at Rib Falls affecting Marathon County
Yellow River at Pittsville affecting Wood County
Yellow River at Babcock affecting Wood County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC073-221526-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/RIBW3.1.RS.170221T0913Z.170221T2215Z.000000T0000Z.NO/
626 PM CST TUE FEB 21 2017
The Flood Warning continues for
The Big Rib River at Rib Falls.
* At 4:15 PM Tuesday the stage was 10.7 feet.
* Flood stage is 10.0 feet.
* At 10.0 feet...Flooding affects are mainly lowland areas downstream
of Rib Falls toward Marathon City.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$
WIC141-221526-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170221T1300Z.000000T0000Z.UU/
626 PM CST TUE FEB 21 2017
The Flood Warning continues for
The Yellow River at Pittsville.
* At 7:00 AM Tuesday the stage was 14.6 feet.
* Flood stage is 13.0 feet.
* At 14.0 feet...Bower street near the park in Pittsville is
underwater. Widespread lowland and agricultural flooding is
occurring .
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$
WIC141-221526-
/O.CON.KGRB.FL.W.0001.000000T0000Z-170223T1421Z/
/BBCW3.1.RS.170221T1751Z.170222T0600Z.170222T2021Z.NO/
626 PM CST TUE FEB 21 2017
The Flood Warning continues for
The Yellow River at Babcock.
* At 4:15 PM Tuesday the stage was 13.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 15.1 feet by
after midnight tomorrow. The river will fall below flood stage
tomorrow early afternoon.
* At 15.6 feet...Floodwaters are near a couple of homes in the
Babcock area near Highway 173.
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$
WIC073-220056-
/O.CAN.KGRB.FL.W.0002.000000T0000Z-170222T0026Z/
/STRW3.1.RS.170221T0641Z.170221T1200Z.170221T1904Z.NO/
626 PM CST TUE FEB 21 2017
The Flood Warning is cancelled for
The Big Eau Pleine River near Stratford.
* At 5:00 PM Tuesday the stage was 14.4 feet.
* Flood stage is 15.5 feet.
* At 15.5 feet...Flooding affects mainly agricultural land. Some
cottages may be affected by water on the western end of the Big Eau
Pleine Reservoir...or about 5 miles downstream of the gage on
Highway 97.
&&
LAT...LON 4503 9021 4487 9003 4477 8973 4470 8972
4478 9021 4495 9031
$$938
WGUS83 KGRB 220142
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
742 PM CST TUE FEB 21 2017
...The Flood Warning continues for the following rivers in
Wisconsin..
Big Rib River at Rib Falls affecting Marathon County
Yellow River at Pittsville affecting Wood County
Yellow River at Babcock affecting Wood County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC141-221642-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/PITW3.2.ER.000000T0000Z.170221T2100Z.000000T0000Z.UU/
742 PM CST TUE FEB 21 2017
The Flood Warning continues for
The Yellow River at Pittsville.
* At 3:00 PM Tuesday the stage was 15.0 feet.
* Flood stage is 13.0 feet.
* At 16.0 feet...Floodwaters are covering Bower street and portions
of highways E and B.
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$
WIC141-221641-
/O.CON.KGRB.FL.W.0001.000000T0000Z-170223T1421Z/
/BBCW3.1.RS.170221T1751Z.170222T0600Z.170222T2021Z.NO/
742 PM CST TUE FEB 21 2017
The Flood Warning continues for
The Yellow River at Babcock.
* At 7:00 PM Tuesday the stage was 14.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 15.1 feet by
after midnight tomorrow. The river will fall below flood stage
tomorrow early afternoon.
* At 15.6 feet...Floodwaters are near a couple of homes in the
Babcock area near Highway 173.
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$
WIC073-221641-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/RIBW3.1.RS.170221T0913Z.170222T0015Z.000000T0000Z.NO/
742 PM CST TUE FEB 21 2017
The Flood Warning continues for
The Big Rib River at Rib Falls.
* At 6:15 PM Tuesday the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* At 11.5 feet...Up to 2 feet of flood water is covering parts of
Lions Park.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$881
WGUS43 KGRB 220230
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
830 PM CST TUE FEB 21 2017
Yellow River at Pittsville affecting Wood County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC141-221730-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/PITW3.2.ER.000000T0000Z.170221T2100Z.000000T0000Z.UU/
830 PM CST TUE FEB 21 2017
The Flood Warning continues for
The Yellow River at Pittsville.
* At 3:00 PM Tuesday the stage was 15.0 feet.
* Flood stage is 13.0 feet.
* At 16.0 feet...Floodwaters are covering Bower street and portions
of highways E and B.
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$422
WGUS83 KGRB 221544
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
944 AM CST WED FEB 22 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Yellow River at Pittsville AFFECTING Wood County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC141-221614-
/O.CAN.KGRB.FL.W.0004.000000T0000Z-170222T1544Z/
/PITW3.2.ER.000000T0000Z.170221T2100Z.000000T0000Z.UU/
944 AM CST WED FEB 22 2017
The Flood Warning is cancelled for
The Yellow River at Pittsville.
* At 7:00 AM Wednesday the stage was 11.5 feet and falling.
* Flood stage is 13.0 feet.
* At 10.5 feet...Low lying areas of Riverside park upstream of the
gage is under water. Flood stage is at 12.50 feet .
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$
WIC087-115-135-230644-
/O.NEW.KGRB.FL.W.0006.170226T0600Z-170301T0000Z/
/SHIW3.1.ER.170226T0600Z.170226T1200Z.170227T1800Z.NR/
944 AM CST WED FEB 22 2017
* At 7:47 AM Wednesday the stage was 9.6 feet.
* Flood stage is 12.0 feet.
* Forecast...rise above flood stage by early Sunday morning and
continue to rise to near 12.1 feet by Sunday morning. The river
will fall below flood stage by Monday early afternoon.
* At 12.0 feet...Flooding is confined to lowland and agricultural
land. The entire boat landing in Shiocton is under several feet of
floodwaters. Water is surrounding lowland areas around homes on
Mill Street and Island Street .
&&
LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
4450 8863 4468 8867
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Feb 21, 4:47 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 21, 4:47 AM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 447 AM CST Tue Feb 21 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 313 AM CST Tue Feb 21 2017 North to south band of light rain will continue to drift eastward over eastern Wisconsin this morning. A few showers may linger along the lakeshore a few hours longer after daybreak. Otherwise drier air on westerly winds will move into the area. Forecast challenge turns back to max temperatures today. Much of the area will get a warm start this morning with anticipated sunshine by this afternoon. Satellite imagery shows a large area of stratus from northern Minnesota into the northwest half of the state. Observations over the southeast half of the state show mid level clouds with the departing light rain. With westerly winds, these low level clouds may attempt to drift eastward over the area this morning. Forecast sounding suggests subsidence mixing with dry air aloft will diminish the low clouds today, so will continue to go with the current forecast of returning sunshine today. Depending on cloud trends, temperatures could be adjusted either way. Mid level clouds over the northern Plains this morning will be on the increase over northwest Wisconsin late today into tonight. These clouds are associated with a weak short wave with frontal system to slide over tonight into Wednesday. A couple of showers are possible across the north with this system. Forecast max temperatures will continue to be above normal, but northern areas may be held in check a bit depending on clouds again. .LONG TERM...Wednesday Night Through Monday Issued at 313 AM CST Tue Feb 21 2017 Model differences and their impact on an approaching system for late in the week are the main forecast concerns. Some differences among the models were already apparent by the time this part of the forecast begins. A passing mid level short wave and a surface low moving through the region will bring a chance for precipitation to the northern part of the forecast area Wednesday night. Temperatures should generally be warm enough for rain, but the rain may change to a wintry mix shortly before coming to an end. Thursday morning looks to be dry but rain chances reach parts of central and east central Wisconsin during the afternoon ahead of the next approaching system. The 00Z GFS and ECMWF were farther north with the approaching surface low, taking it across Wisconsin. The 00Z Canadian and NAM were farther south, taking it across Illinois. The northern path would bring warmer air into the forecast area, causing precipitation type issues in parts of central and eastern Wisconsin. It would also result in the heaviest snow falling farther to the west and north. After this system passes, much colder air arrives. Highs should be below normal Saturday through Monday. The colder air could bring some lake effect snow showers to the far northern part of the forecast area. && .AVIATION...for 12Z TAF Issuance Issued at 446 AM CST Tue Feb 21 2017 A period of ifr cigs in the wake of a band of precipitation overnight will persist this morning over most locations. Drier air in the mid levels expected to erode clouds late morning into the afternoon to improve condition to VFR levels. The VFR levels will continue tonight. Marginal LLWS conditions possible across north central and central Wisconsin starting this evening and then overnight over Northeast Wisconsin. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TDH LONG TERM......MG AVIATION.......TDH
Hazardous weather outlook, Feb 21, 3:14 AM CST, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 314 AM CST Tue Feb 21 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 314 AM CST Tue Feb 21 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight The combination of melting snow during the past week and overnight rain will cause some rivers to rise across central and north- central Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The continued warm temperatures with recent rainfall will continue to produce runoff which could produce ice breakup or make ice conditions unstable on area rivers, lakes, and reservoirs through the week. Monitor local ice conditions in the coming days, and consider securing and protecting equipment, and removing ice shacks. A strong low pressure system will bring wintry precipitation to the area from Thursday night through Saturday. This system has the potential to bring several inches of accumulating snow to north-central and northeast Wisconsin. The exact track of the low will determine where the swath of heavy snow will end up falling, therefore future forecasts should be closely monitored. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-220915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 314 AM CST Tue Feb 21 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The combination of continued warm temperatures this week and recent rainfall may make ice conditions unstable on the Bay of Green Bay. All interests should closely monitor local ice conditions in the coming days, and consider securing and protecting equipment. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of gale force gusts with the passage of a strong cyclone on Friday through Saturday. TDH/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 12:35 AM CST | River Flood Warning | GRB | Marathon | 24 hr |
| Feb 21, 3:56 AM CST | River Flood Warning | GRB | Marathon | 29 hr |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.